Hypotension as a manifestation of cardiotoxicity in three patients receiving cisplatin and 5‐fluorouracil Academic Article Article uri icon

Overview

MeSH Major

  • Acquired Immunodeficiency Syndrome

abstract

  • Cardiac symptoms, including hypotension, developed in three patients with advanced colorectal carcinoma while being treated with cisplatin (CDDP) and 5-fluorouracil (5-FU). In two patients, hypotension was associated with severe left ventricular dysfunction. All three patients required therapy discontinuation. Cardiac enzymes remained normal despite transient electrocardiographic (EKG) changes. The presentation and cardiac evaluation (hemodynamic, echocardiographic, and scintigraphic) of these patients suggest new manifestations of 5-FU cardiotoxicity that may be influenced by CDDP. The possible pathophysiologic mechanisms are discussed.

publication date

  • January 1988

Research

keywords

  • Academic Article

Identity

Digital Object Identifier (DOI)

  • 10.1002/1097-0142(19880715)62:2<266::AID-CNCR2820620207>3.0.CO;2-Y

PubMed ID

  • 3383127

Additional Document Info

start page

  • 266

end page

  • 9

volume

  • 62

number

  • 2